Alert archive / Alaska / Wind Chill Advisories in 2007
Wind Chill Advisory 15, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Mar 9, 2007, 10:15 AM AKST. It took effect at Mar 9, 2007, 9:22 PM AKST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2007, 10:15 AM AKST (19:15 UTC)
- In effect from
- Mar 9, 2007, 9:22 PM AKST
- Expired
- Mar 10, 2007, 12:00 PM AKST
- In force
- 15 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 100015 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 315 PM AST FRI MAR 9 2007 ...GUSTY NORTH WINDS WILL CONTINUE ACROSS THE EASTERN BERING AND ALEUTIANS THROUGH SATURDAY EVENING. COMBINED WITH SCATTERED SNOW SQUALLS THE WINDS WILL OCCASIONALLY REDUCE VISIBILITY ACROSS THE AREA... AKZ181-100115- /X.CAN.PAFC.BZ.W.0018.000000T0000Z-070310T0100Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 315 PM AST FRI MAR 9 2007 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE BLIZZARD WARNING. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT. $$ AKZ195-101415- /X.NEW.PAFC.BS.Y.0012.070310T0015Z-070311T0100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 315 PM AST FRI MAR 9 2007 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 PM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM AST SATURDAY. NORTH WINDS WILL CONTINUE TO GUST TO 35 MPH THROUGH SATURDAY. VISIBILITY WILL OCCASIONALLY BE REDUCED TO A QUARTER MILE OR LESS IN SNOW SHOWERS. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ AKZ151-101415- /X.NEW.PAFC.WC.Y.0015.070310T1200Z-070310T2000Z/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 315 PM AST FRI MAR 9 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM AST SATURDAY. NORTH WINDS AND COLD TEMPERATURES WILL PRODUCE WIND CHILLS TO 40 BELOW ZERO TONIGHT AND SATURDAY MORNING. TEMPERATURES WILL WARM IN THE AFTERNOON WITH DAYTIME HEATING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
4 follow-up statements
000 WWAK42 PAFC 100622 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 922 PM AST FRI MAR 9 2007 ...GUSTY NORTH WINDS WILL CONTINUE ACROSS THE EASTERN BERING AND ALEUTIANS THROUGH SATURDAY EVENING. COMBINED WITH SCATTERED SNOW SQUALLS THE WINDS WILL OCCASIONALLY REDUCE VISIBILITY ACROSS THE AREA... AKZ155-101830- /X.EXB.PAFC.WC.Y.0015.070310T0622Z-070310T2100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 922 PM AST FRI MAR 9 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM AST SATURDAY. NORTH WINDS AND COLD TEMPERATURES WILL PRODUCE WIND CHILLS TO 40 TO 50 BELOW ZERO TONIGHT AND SATURDAY MORNING. TEMPERATURES WILL WARM IN THE AFTERNOON WITH DAYTIME HEATING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ195-101830- /X.CON.PAFC.BS.Y.0012.000000T0000Z-070311T0100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 922 PM AST FRI MAR 9 2007 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST SATURDAY... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST SATURDAY. NORTH WINDS WILL CONTINUE TO GUST TO 35 MPH THROUGH SATURDAY. VISIBILITY WILL OCCASIONALLY BE REDUCED TO A QUARTER MILE OR LESS IN SNOW SHOWERS. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ AKZ151-101830- /X.CON.PAFC.WC.Y.0015.070310T1200Z-070310T2000Z/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 922 PM AST FRI MAR 9 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM AST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM AST SATURDAY. NORTH WINDS AND COLD TEMPERATURES WILL PRODUCE WIND CHILLS TO 40 BELOW ZERO TONIGHT AND SATURDAY MORNING. TEMPERATURES WILL WARM IN THE AFTERNOON WITH DAYTIME HEATING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 101356 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 456 AM AST SAT MAR 10 2007 AKZ195-102015- /X.CON.PAFC.BS.Y.0012.000000T0000Z-070311T0100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 456 AM AST SAT MAR 10 2007 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. OCCASIONAL SNOW SHOWERS AND NORTH WINDS 20 TO 30 MPH WILL CONTINUE TO COMBINE TO REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES IN BLOWING SNOW THROUGH THIS AFTERNOON. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ AKZ151-102000- /X.CON.PAFC.WC.Y.0015.000000T0000Z-070310T2000Z/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 456 AM AST SAT MAR 10 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS MORNING. A NORTHEAST WIND UP TO 25 MPH COUPLED WITH VERY COLD TEMPERATURES WILL LEAD TO WIND CHILLS AS COLD AS 40 BELOW ZERO THIS MORNING. THE COLDEST WIND CHILLS WILL BE OVER THE HIGHER TERRAIN WHERE THE WINDS ARE STRONGER. TEMPERATURES WILL WARM IN THE AFTERNOON WITH DAYTIME HEATING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ155-102015- /X.CON.PAFC.WC.Y.0015.000000T0000Z-070310T2100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 456 AM AST SAT MAR 10 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. NORTH WINDS TO 25 MPH AND COLD TEMPERATURES WILL PRODUCE WIND CHILLS 25 BELOW TO 40 BELOW ZERO THROUGH THIS MORNING. TEMPERATURES WILL WARM IN THE AFTERNOON WITH DAYTIME HEATING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 101747 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 847 AM AST SAT MAR 10 2007 AKZ151-101900- /X.CAN.PAFC.WC.Y.0015.000000T0000Z-070310T2000Z/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 847 AM AST SAT MAR 10 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND CHILL ADVISORY. $$ AKZ195-110100- /X.CON.PAFC.BS.Y.0012.000000T0000Z-070311T0100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 847 AM AST SAT MAR 10 2007 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. OCCASIONAL SNOW SHOWERS AND NORTH WINDS 20 TO 30 MPH WILL CONTINUE TO COMBINE TO REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES IN BLOWING SNOW THROUGH THIS AFTERNOON. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ AKZ155-102100- /X.CON.PAFC.WC.Y.0015.000000T0000Z-070310T2100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 847 AM AST SAT MAR 10 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. NORTH WINDS TO 25 MPH AND COLD TEMPERATURES WILL PRODUCE WIND CHILLS 25 BELOW TO 40 BELOW ZERO THROUGH THIS MORNING. TEMPERATURES WILL WARM IN THE AFTERNOON WITH DAYTIME HEATING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 102107 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1207 PM AST SAT MAR 10 2007 AKZ155-102215- /X.EXP.PAFC.WC.Y.0015.000000T0000Z-070310T2100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1207 PM AST SAT MAR 10 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$ AKZ195-110100- /X.CON.PAFC.BS.Y.0012.000000T0000Z-070311T0100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1207 PM AST SAT MAR 10 2007 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. OCCASIONAL SNOW SHOWERS AND NORTH WINDS 20 TO 30 MPH WILL CONTINUE TO COMBINE TO REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES IN BLOWING SNOW THROUGH THIS AFTERNOON...MAINLY ON SAINT GEORGE ISLAND. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Mar 9, 12:00 AM AKST, 10 hours 15 minutes earlier.
Area forecast discussion, Mar 9, 12:00 AM AKST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST FRI MAR 9 2007
.DISCUSSION...
HIGHLY AMPLIFIED PATTERN WITH A SHARP RIDGE OVER THE WESTERN BERING
SEA AND A DEEP CLOSED LOW OVER THE NORTHERN GULF. ARCTIC AIR PUSHING
SOUTH OVER THE BERING SEA AND WESTERN ALASKA CREATING DANGEROUS LATE
WINTER WEATHER. BITTER WIND CHILLS AND BLIZZARD CONDITIONS COVER
MUCH OF SOUTHERN ALASKA AND THE ALEUTIANS/BERING SEA. THE SOURCE
OF THE COLD AIR IS FROM SIBERIA AND THERE IS EVEN SOME CROSS POLAR
FLOW. TEMPERATURES RANGE ANYWHERE FROM 15 TO 30 DEGREES BELOW NORMAL
ACROSS THE AREA. WINDS ARE EXPECTED TO SLOWLY EASE UP OVER THE
EASTERN BERING SEA TODAY WITH BLIZZARD CONDITIONS ABATING.
MODEL GUIDANCE SUGGESTS THE BASIC PATTERN WILL REMAIN IN PLACE FOR
THE NEXT TWO WEEKS OR EVEN LONGER. POLAR AIR OF VERY HIGH LATITUDE
ORIGIN WILL CONTINUE KEEPING TEMPERATURES WELL BELOW NORMAL.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 195.
MARINE...GALE WARNING 150 155 165 170 171 172 176 179.
HEAVY FREEZING SPRAY WARNING 121 130 132 138 140 150 155 165
170 171 179.
FIRE WEATHER...NONE.
LUDWIG MAR 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 11:00 PM AKST | Brisk Wind Advisory | AFC | 3 days | |
| Mar 8, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Mar 8, 11:00 PM AKST | Small Craft Advisory | AFC | 15 hr | |
| Mar 8, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | ||
| Mar 9, 10:15 AM AKST | Blowing Snow Advisory | AFC | 30 hr | |
| Mar 9, 11:00 AM AKST | Brisk Wind Advisory | AFC | 12 hr | |
| Mar 9, 11:00 AM AKST | Gale Warning | AFC | 35 hr | |
| Mar 9, 11:00 AM AKST | Small Craft Advisory | AFC | 47 hr | |
| Mar 9, 11:00 AM AKST | Small Craft Advisory | AFC | 71 hr | |
| Mar 9, 11:00 AM AKST | Wind Chill Advisory | AFC | 25 hr | |
| Mar 9, 1:50 PM AKST | Gale Warning | AFC | 9 hr | |
| Mar 9, 1:50 PM AKST | Heavy Freezing Spray Warning | AFC | 9 hr |
Nearby
Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.